Alert archive / Oregon / Winter Storm Warnings in 2020

Winter Storm Warning 7, NWS Medford, OR

March 30, 2020Douglas County, Jackson County, Klamath County, Oregon

NWS Medford, OR issued this winter storm warning at Mar 30, 2020, 3:45 AM PDT for Douglas County, Jackson County, Klamath County, Oregon. It took effect at Mar 30, 2020, 5:00 AM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2020, 3:45 AM PDT (10:45 UTC)
In effect from
Mar 30, 2020, 5:00 AM PDT
Expired
Mar 31, 2020, 11:00 AM PDT
In force
30 hr
Issued by
NWS Medford, OR

Counties Douglas County, OR, Jackson County, OR, Klamath County, OR

The radar

The Medford radar (KMAX), 82 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2020-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2020-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

146 
WWUS46 KMFR 301045
WSWMFR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Medford OR
345 AM PDT Mon Mar 30 2020

ORZ027-310000-
/O.NEW.KMFR.WS.W.0007.200330T1200Z-200331T1800Z/
/O.CON.KMFR.WW.Y.0014.200330T1200Z-200331T1800Z/
South Central Oregon Cascades-
Including the cities of Crater Lake, Crescent Lake, 
and Diamond Lake
345 AM PDT Mon Mar 30 2020

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM PDT TUESDAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
TUESDAY...

* WHAT...For the Winter Storm Warning, heavy snow expected. Total
  snow accumulations 1 to 2 feet around Crater Lake National Park
  and 10 to 20 inches with local amounts up to 2 feet on highways
  138 ans 230 near the Diamond Lake Junction. For the Winter
  Weather Advisory, snow expected. Total snow accumulations of 8
  to 14 inches with local amounts up to 20 inches. Winds could
  gust to 45 mph this evening.

* WHERE...In the warning area. Highway 62 east of Union Creek,
  Highways 230 and 138, including Diamond Lake, Crater Lake
  National Park. In the advisory area, highways 138 east of
  Toketee Falls, highway 230 and highway 58 from Crescent Lake 
  north to Willamette Pass.

* WHEN...Until 11 AM PDT Tuesday.

* IMPACTS...Travel will become very difficult. Plan for slippery,
  snow covered roads and limited visibility during times of
  heavier snowfall. Some blowing and drifting snow is also
  possible.

* ADDITIONAL DETAILS...While roads may be slushy or wet at times
  during lighter snowfall, snowfall rates will increase resulting
  in snow covered roads. Periods of moderate to heavy snow will
  continue tonight into Tuesday morning with visibility below one
  quarter of a mile at times, especially with gusty winds this 
  evening. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* Travel is strongly discouraged because of dangerous conditions.

* If you must travel, keep tire chains, a flashlight, blankets, 
  food, water, medications, and a fully charged phone with you.

* The safest place during a winter storm is indoors.

* A Winter Storm Warning means that severe winter weather is
  imminent, and poses a threat to life and property. Take 
  protective action now.

* A Winter Weather Advisory for snow means that periods of snow 
  will cause travel difficulties.

&&

$$

ORZ028-310000-
/O.CON.KMFR.WW.Y.0014.200331T0000Z-200331T1800Z/
Siskiyou Mountains and Southern Oregon Cascades-
345 AM PDT Mon Mar 30 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 AM PDT TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 8 
  inches. Winds gusting as high as 35 mph.

* WHERE...Southern Oregon Cascades, mainly for areas from Highway
  140 near Lake of the Woods northward, except also the higher 
  elevations along Dead Indian Memorial Road.

* WHEN...From 5 PM Monday to 11 AM PDT Tuesday.

* IMPACTS...Travel could be difficult. Plan for slippery and snow
  covered roads tonight into Tuesday morning along with reduced 
  visibility.

* ADDITIONAL DETAILS...Snow or mixed rain and snow is expected
  during the day. Roads should be mainly wet or just slushy with
  road side snow accumulations possible during times when snow is
  heavier. However, mainly snow this evening into Tuesday morning
  could result in road snow accumulations along with visibility 
  one half of a mile or less at times. Gusty winds are possible 
  Monday evening.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* Slow down and allow extra time to reach your destination.

* Carry tire chains and be prepared for snow covered roads and 
  limited visibilities.

* See https://www.tripcheck.com for latest road conditions.

* A Winter Weather Advisory for snow means that periods of snow 
  will cause travel difficulties.

&&

$$

ORZ030-310000-
/O.CON.KMFR.WW.Y.0014.200331T0300Z-200331T1800Z/
Northern and Eastern Klamath County and Western Lake County-
Including the cities of Chemult and Crescent
345 AM PDT Mon Mar 30 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS
EVENING TO 11 AM PDT TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches. Winds gusting as high as 30 mph.

* WHERE...Northern and Eastern Klamath County, including Highway 
  97 north of Chiloquin, including Chemult and Crescent and 
  Highway 138 west toward Diamond Lake.

* WHEN...From 8 PM Monday to 11 AM PDT Tuesday.

* IMPACTS...Travel could be difficult. Plan for slippery and 
  snow covered roads Monday night into Tuesday morning with 
  reduced visibility at times.

* ADDITIONAL DETAILS...Rain or mixed rain and snow will change to
  snow this evening with some road snow accumulation overnight 
  Monday into Tuesday morning.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* Slow down and allow extra time to reach your destination.

* Carry tire chains and be prepared for snow covered roads and 
  limited visibilities.

* See https://www.tripcheck.com for latest road conditions.

* A Winter Weather Advisory for snow means that periods of snow 
  will cause travel difficulties.

&&

$$

Visit us at https://www.weather.gov/Medford
3 follow-up statements
460 
WWUS46 KMFR 302037
WSWMFR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Medford OR
137 PM PDT Mon Mar 30 2020

ORZ027-311200-
/O.CON.KMFR.WS.W.0007.000000T0000Z-200331T1800Z/
/O.CON.KMFR.WW.Y.0014.000000T0000Z-200331T1800Z/
South Central Oregon Cascades-
Including the cities of Crater Lake, Crescent Lake, 
and Diamond Lake
137 PM PDT Mon Mar 30 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
TUESDAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
TUESDAY...

* WHAT...For the Winter Storm Warning, heavy snow expected. Total
  snow accumulations 1 to 2 feet around Crater Lake National Park
  and 10 to 20 inches with local amounts up to 2 feet on Highways
  138 and 230 near the Diamond Lake Junction. For the Winter 
  Weather Advisory, snow expected. Total snow accumulations of 8 
  to 14 inches with local amounts up to 20 inches. Winds could 
  gust to 45 mph through this evening.

* WHERE...In the warning area, Highway 62 east of Union Creek,
  Highways 230 and 138, including Diamond Lake, Crater Lake
  National Park. In the advisory area, Highways 138 east of
  Toketee Falls, Highway 230 and Highway 58 from Crescent Lake 
  north to Willamette Pass.

* WHEN...Until 11 AM PDT Tuesday.

* IMPACTS...Travel will become very difficult. Plan for slippery,
  snow covered roads and limited visibility during times of 
  heavier snowfall. Some blowing and drifting snow is also 
  possible.

* ADDITIONAL DETAILS...Snowfall rates will increase resulting in 
  snow covered roads. Periods of moderate to heavy snow will 
  continue tonight into Tuesday morning with visibility below one 
  quarter of a mile at times, especially with gusty winds this 
  evening.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* Travel is strongly discouraged because of dangerous conditions.

* If you must travel, keep tire chains, a flashlight, blankets, 
  food, water, medications, and a fully charged phone with you.

* The safest place during a winter storm is indoors.

* A Winter Storm Warning means that severe winter weather is 
  imminent, and poses a threat to life and property. Take 
  protective action now.

* A Winter Weather Advisory for snow means that periods of snow 
  will cause travel difficulties.

&&

$$

ORZ028-311200-
/O.CON.KMFR.WW.Y.0014.200331T0000Z-200331T1800Z/
Siskiyou Mountains and Southern Oregon Cascades-
137 PM PDT Mon Mar 30 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 AM PDT TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 8 
  inches. Winds gusting as high as 35 mph.

* WHERE...Southern Oregon Cascades, mainly for areas from 
  Highway 140 near Lake of the Woods northward, except also the 
  higher elevations along Dead Indian Memorial Road.

* WHEN...From 5 PM this afternoon to 11 AM PDT Tuesday.

* IMPACTS...Travel could be difficult. Plan for slippery and 
  snow covered roads tonight into Tuesday morning along with 
  reduced visibility.

* ADDITIONAL DETAILS...Snow or mixed rain and snow is expected to
  change to all snow this evening. Roads mainly wet or slushy
  becoming snow covered tonight into Tuesday morning. Visibility
  will be reduced to one half of a mile or less at times. Gusty 
  winds are possible this evening.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* Slow down and allow extra time to reach your destination.

* Carry tire chains and be prepared for snow covered roads and 
  limited visibilities.

* See https://www.tripcheck.com for latest road conditions.

* A Winter Weather Advisory for snow means that periods of snow 
  will cause travel difficulties.

&&

$$

ORZ030-311200-
/O.CON.KMFR.WW.Y.0014.200331T0300Z-200331T1800Z/
Northern and Eastern Klamath County and Western Lake County-
Including the cities of Chemult and Crescent
137 PM PDT Mon Mar 30 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS
EVENING TO 11 AM PDT TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches. Winds gusting as high as 30 mph.

* WHERE...Northern and Eastern Klamath County, including Highway 
  97 north of Chiloquin, including Chemult and Crescent and 
  Highway 138 west toward Diamond Lake.

* WHEN...From 8 PM this evening to 11 AM PDT Tuesday.

* IMPACTS...Travel could be difficult. Plan for slippery and 
  snow covered roads Monday night into Tuesday morning with 
  reduced visibility at times.

* ADDITIONAL DETAILS...Rain or mixed rain and snow will change to
  snow this evening with some road snow accumulation overnight 
  into Tuesday morning. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* Slow down and allow extra time to reach your destination.

* Carry tire chains and be prepared for snow covered roads and 
  limited visibilities.

* See https://www.tripcheck.com for latest road conditions.

* A Winter Weather Advisory for snow means that periods of snow 
  will cause travel difficulties.

&&

$$

Visit us at https://www.weather.gov/Medford
519 
WWUS46 KMFR 311200
WSWMFR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Medford OR
500 AM PDT Tue Mar 31 2020


ORZ027-311800-
/O.CON.KMFR.WS.W.0007.000000T0000Z-200331T1800Z/
/O.CON.KMFR.WW.Y.0014.000000T0000Z-200331T1800Z/
South Central Oregon Cascades-
Including the cities of Crater Lake, Crescent Lake, 
and Diamond Lake
500 AM PDT Tue Mar 31 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* WHAT...For the Winter Storm Warning, heavy snow expected. Total
  snow accumulations 1 to 2 feet around Crater Lake National Park
  and 10 to 20 inches with local amounts up to 2 feet on Highways
  138 and 230 near the Diamond Lake Junction. For the Winter
  Weather Advisory, snow expected. Total snow accumulations of 8
  to 14 inches with local amounts up to 20 inches. Winds could
  gust to 45 mph at times.

* WHERE...In the warning area, Highway 62 east of Union Creek, 
  Highways 230 and 138, including Diamond Lake, Crater Lake 
  National Park. In the advisory area, Highways 138 east of 
  Toketee Falls, Highway 230 and Highway 58 from Crescent Lake 
  north to Willamette Pass.

* WHEN...Until 11 AM PDT Tuesday.

* IMPACTS...Travel will become very difficult. Plan for slippery,
  snow covered roads and limited visibility during times of
  heavier snowfall. Some blowing and drifting snow is expected.

* ADDITIONAL DETAILS...Periods of moderate to heavy snow will
  continue this morning with visibility below one quarter of a
  mile, at times.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* Travel is strongly discouraged because of dangerous conditions.

* If you must travel, keep tire chains, a flashlight, blankets, 
  food, water, medications, and a fully charged phone with you.

* The safest place during a winter storm is indoors.

* A Winter Storm Warning means that severe winter weather is 
  imminent, and poses a threat to life and property. Take 
  protective action now.

* A Winter Weather Advisory for snow means that periods of snow 
  will cause travel difficulties.

&&

$$

ORZ028-311800-
/O.CON.KMFR.WW.Y.0014.000000T0000Z-200331T1800Z/
Siskiyou Mountains and Southern Oregon Cascades-
500 AM PDT Tue Mar 31 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* WHAT...Snow expected. Total snow accumulations of 4 to 8 
  inches. Winds gusting as high as 35 mph.

* WHERE...Southern Oregon Cascades, mainly for areas from 
  Highway 140 near Lake of the Woods northward, except also the 
  higher elevations along Dead Indian Memorial Road.

* WHEN...Until 11 AM PDT Tuesday.

* IMPACTS...Travel could be difficult. Plan for slippery and snow
  covered roads this morning along with reduced visibility.

* ADDITIONAL DETAILS...Roads mainly snow covered this morning.
  Visibility will be reduced to one half of a mile or less at
  times.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* Slow down and allow extra time to reach your destination.

* Carry tire chains and be prepared for snow covered roads and 
  limited visibilities.

* See https://www.tripcheck.com for latest road conditions.

* A Winter Weather Advisory for snow means that periods of snow 
  will cause travel difficulties.

&&

$$

ORZ030-311800-
/O.CON.KMFR.WW.Y.0014.000000T0000Z-200331T1800Z/
Northern and Eastern Klamath County and Western Lake County-
Including the cities of Chemult and Crescent
500 AM PDT Tue Mar 31 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches. Winds gusting as high as 30 mph.

* WHERE...Northern and Eastern Klamath County, including Highway 
  97 north of Chiloquin, including Chemult and Crescent and 
  Highway 138 west toward Diamond Lake.

* WHEN...Until 11 AM PDT Tuesday.

* IMPACTS...Travel could be difficult. Plan for slippery and snow
  covered roads this morning with reduced visibility at times.

* ADDITIONAL DETAILS...Expect some road snow accumulation this 
  morning.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* Slow down and allow extra time to reach your destination.

* Carry tire chains and be prepared for snow covered roads and 
  limited visibilities.

* See https://www.tripcheck.com for latest road conditions.

* A Winter Weather Advisory for snow means that periods of snow 
  will cause travel difficulties.

&&

$$

Visit us at https://www.weather.gov/Medford
375 
WWUS46 KMFR 311823
WSWMFR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Medford OR
1123 AM PDT Tue Mar 31 2020



ORZ027-311930-
/O.EXP.KMFR.WS.W.0007.000000T0000Z-200331T1800Z/
/O.EXP.KMFR.WW.Y.0014.000000T0000Z-200331T1800Z/
South Central Oregon Cascades-
Including the cities of Crater Lake, Crescent Lake, 
and Diamond Lake
1123 AM PDT Tue Mar 31 2020

...WINTER STORM WARNING HAS EXPIRED...
...WINTER WEATHER ADVISORY HAS EXPIRED...

Light snow showers may continue through the afternoon, but 
significant snowfall has ended.

$$

ORZ028-030-311930-
/O.EXP.KMFR.WW.Y.0014.000000T0000Z-200331T1800Z/
Siskiyou Mountains and Southern Oregon Cascades-
Northern and Eastern Klamath County and Western Lake County-
Including the cities of Chemult and Crescent
1123 AM PDT Tue Mar 31 2020

...WINTER WEATHER ADVISORY HAS EXPIRED...

Light snow showers may continue through the afternoon, but 
significant snowfall has ended.

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this winter storm warning went out at Mar 29, 8:33 PM PDT, 7 hours 12 minutes earlier.

Area forecast discussion, Mar 29, 8:33 PM PDT, 7 hours 12 minutes before
Area Forecast Discussion
National Weather Service Medford OR
833 PM PDT Sun Mar 29 2020

.UPDATE...

Latest radar and surface station observations show the showers
clearing out in coverage this evening. However, the incoming
weather system and associated cold front is expected to bring
some more precipitation into the region later tonight.

We also evaluated the potential for high winds at the coast this
evening as noted by the day shift in the discussion below. Latest
model guidance has dropped the OTH - ACV gradient down to 7mb
from 8mb. In addition, we would like to see a strong synoptic low
strengthening near our coastline to see high winds at the coast.
We simply don't have that this time around. Simply look for some
windy conditions along the coast tonight as the cold front moves
closer to shore.

Read the discussion below for more information on the weather
beyond tonight.

-Smith

&&

.SHORT TERM.../Issued 257 PM PDT Sun Mar 29 2020/

Current radar is showing lots of showers out there this
afternoon. This is in response to an upper level trough moving
through. Overall, precipitation has been light, but a few
locations, including at North Bend along the coast, picked up
around 0.50 of an inch of rain with the showers this morning and
early this afternoon. Models are indicating showers will continue
through late afternoon, with a primary focus in the terrain from
the Coast Ranges to the Umpqua Divide and into the Cascades, but
with activity more scattered to the south and east. There is still
a small chance of a thunderstorm in Lake County.

While coverage of showers will diminish some this evening as the
trough pushes east of the area, they may not go away completely as
the next fast-moving short wave trough arrives from the Pacific.
Models are showing precipitation already moving back onshore
overnight and spreading to the Cascades by Monday morning. The
parent closed low associated with this trough will then move
southeastward to near Vancouver Island Monday into Tuesday. This
will send a cold front onshore Monday that will settle southward
into northern California by Tuesday morning. I've broken down this
event in the sections below:

RAIN/LIQUID PRECIPITATION: Since the flow will be primarily WSW,
we expect periods of moderate to heavy precipitation during this
time frame along the coast and also the adjacent Coast
Ranges/Cascades with common liquid amounts of 0.50-2.00 inches,
perhaps slightly higher than that where orographic enhancement is
maximized (Coast Ranges/Cascades north of Hwy 140). This could
also result in a relative maximum in precipitation just south and
east of Mount Shasta City where 0.50-1.50 inches seem likely. For
the west side valleys south of the Umpqua Divide, where some
downslope will cut precip amounts, we're looking at 0.10 of an
inch in the Shasta Valley to around a third of an inch in Medford
and maybe 0.50 of an inch near Grants Pass. Over the east side,
expect mostly 0.10-0.50 of an inch with some higher totals in the
mountains and closer to the Cascades. While certainly a dreary
weather pattern, the good news is that this precipitation will be
beneficial since our area continues to experience growing drought
concerns with low stream/river levels, below normal water
storage, and below normal mountain snow pack. Speaking of snow:

SNOW: Snow levels on Monday will be mostly above 4500 feet with
most accumulating snow above 5000 feet. We have adjusted the
winter weather advisory (WSWMFR) to begin at 5 am Monday in zone
27 (Crater/Diamond Lakes) since precipitation there is expected to
be heavier throughout the day and could overcome higher sun angle
and daytime road surface warming. ODOT contacts indicated they
observed this with the last storm on March 23-25th, where road
surface temperatures stayed close to 32F all day while it was
snowing steadily. Think this will also be the case Monday. Snow
will then continue, heavy at times Monday night into Tuesday
morning with total accumulations of 8-12 inches, perhaps up to 15
inches up at Crater Lake National Park. We have also expanded the
winter weather advisory southward to include Lake of the Woods and
Dead Indian Memorial Road and also eastward to include Highway 97
north of Chiloquin (Chemult/Crescent) for Monday night into
Tuesday morning. While snow will be lighter there and perhaps
mixed with rain during the day Monday with roads mostly
wet/slushy, there is a window of opportunity where accumulating
snow could occur overnight Monday into Tuesday morning. Overall,
along Highway 97 amounts of 2-4 inches are a good bet, with 4-8
inches along Highway 140 at Lake of the Woods and Dead Indian. Be
prepared for winter conditions if traveling during this time
period. Showers likely continue Tuesday afternoon and into
Wednesday, but with diminished coverage, amounts will be lower.
While snow levels are expected to drop to around 2000 feet by
Wednesday morning, we're not currently expecting any snow
accumulation for the lower passes north of Medford.

WIND: Models this afternoon increased pressure gradients from
OTH-ACV to around -8.0 mb for tonight. This will likely bring a
period of strong, gusty south winds to the coast with wind gusts
of 40-55 mph, just shy of warning levels. The MFR-RDD gradient is
also -6 to -8 mb, but the direction for the Shasta Valley is too
westerly. Think there will be a period of south winds there too
with gusts to 40 mph, but should be just below an advisory.
Meanwhile, advisory level west to southwest winds are a good bet
east of the Cascades Monday/Monday evening (models indicate 700 mb
winds of 55-60 kt). Since winds have increased a bit there, have
added a high wind warning to a small area between Paisley and
Summer Lake where gusts to 60 mph are likely.

Onshore flow will finally ease Wednesday and it will begin to dry
out, especially Wednesday night. -Spilde

.LONG TERM.../Issued 257 PM PDT Sun Mar 29 2020/

Thursday through Sunday...Operational models continue to change
their tune on a daily basis. While yesterday's 12z runs were
advertising a ridge with a warming trend, today's 12z runs show
upper level troughing lingering over Canada that will continue to
send shortwaves through the area under northwest to westerly flow.
Models also continue to delay the ending of showers with this
upper low, now holding onto showers into Thursday morning instead
of Wednesday.

Given the day to day changes in the model runs, there is low
confidence in the extended period. It does seem, however, that the
pattern favors at least some kind of activity given that the area
will be under northwest to westerly flow, and the operational models
as well as their ensembles indicate this. As typical, there are
differences between the models regarding timing and strength of
shortwaves, but the reflects the idea that showers should taper off
by Thursday afternoon with a break in the weather expected through
most of Friday. The GFS is eager to bring a compact robust system
into the area by late Friday morning while the EC holds off until
Saturday and is less robust. To account for the uncertainty, have
leaned toward the Blend of Models which keeps a slight chance PoPs
along the coast and along and north of the Umpqua Divide and
Cascades north of Lake of the Woods. Both models along with their
respective ensembles are in agreement that showers will likely be
around for much of the area on Sunday, but again there remains
differences between timing and amounts. So overall, the forecast was
adjusted from dry and warm to some mention of PoPs as well as a
general downward trend in high temperatures. /BR-y

&&

.AVIATION...For the 30/00Z TAF Cycle...At the coast, widespread MVFR
cigs with areas of MVFR vis and local IFR cigs will continue through
Monday afternoon. IFR cigs/vis may increase along the coast as a
front moves inland late tonight and Monday morning. Inland,
conditions will mainly be VFR with areas of MVFR cigs through
tonight with areas of mountain obscurations. As the front moves
inland late tonight and early Monday, expect more widespread MVFR
conditions with local IFR conditions to develop and continue through
much of the day Monday. Gradual improvement is expected across
inland areas late Monday afternoon. Ahead of the front expect breezy
winds along the coast, across the higher terrain, and across the
east side. Areas of low level wind shear are possible tonight and
Monday morning, especially over the coastal mountains and for areas
from the Southern Oregon Cascades east. -CC

&&

.MARINE...Updated 800 PM PDT Sunday 29 March 2020...The forecast was
updated to expand the coverage of the Gale Warning late tonight into
Monday morning to cover north of Gold Beach about within 30 NM of
shore. This is due to the strongest in a series of fronts. Outside
of the area of gales, most of the waters will be under a hazardous
seas warning. Seas will then become swell dominated later Monday
morning with small craft advisory conditions likely to peak on
Tuesday and continue through Tuesday night.

Weak ridging is likely at mid-week with at least briefly improving
conditions Wednesday into Thursday. Model uncertainty is high beyond
Thursday, but the pattern may become active again. -DW/CC

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory from 8 PM Monday to 11 AM PDT Tuesday
     for ORZ030.
     Wind Advisory from 5 AM Monday to 2 AM PDT Tuesday for
     ORZ030-031.
     High Wind Warning from 5 AM Monday to 2 AM PDT Tuesday for
     ORZ031.
     Winter Weather Advisory from 5 AM Monday to 11 AM PDT Tuesday
     for ORZ027.
     Winter Weather Advisory from 5 PM Monday to 11 AM PDT Tuesday
     for ORZ028.

CA...None.

Pacific Coastal Waters...Small Craft Advisory until 5 AM PDT Wednesday for
     PZZ356-370-376.
     Gale Warning until 8 AM PDT Monday for PZZ350-356-370-376.
     Hazardous Seas Warning until 8 AM PDT Monday for PZZ356-370-376.
     Small Craft Advisory until 11 PM PDT this evening for PZZ350.
     Small Craft Advisory from 8 AM Monday to 5 AM PDT Wednesday for
     PZZ350.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:45 AM PDTHazardous Seas WarningMFR2 hr

Nearby

Winter Storm Warnings in Oregon, 2020Every winter storm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.